New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Eczema? Really?
11 Replies
seedbeads - May 20

As if I don't have enough going on.

Things have been pretty bad the last .. oh, month or two. Pain is a daily thing now, and it's rare that I'm able to do any more housework than a single load of laundry per day, between pain and exhaustion.

But really.. does eczema come with FMS too? I'm SO ITCHY. I've got little bumps showing up on my hands and they itch like crazy. My scalp itches, my arms itch, my shoulders and legs... I'm just a big ball of itchy. My friend, a chronic eczema sufferer, insists it sounds just like what she gets sometimes.

My biggest fear is that I'll go to my doctor and he'll refer me to yet another doctor that will take me a few months to see. I don't want to add another doctor to my list!

Is anyone else dealing with this on top of everything else?

 

fibromite.u.k. - May 20

I have had eczema all my life. Sometimes it is worse than others. I even get it right inside my ears. I would try some anti-histimine tablets and some hydrocortisone ointment and see if it gives you any relief.

I have never thought that it has any connection with fibro. Rather that it is an allergy connected with migraines, asthma and hay-fever, all of which I get too. I also get patches of psorisis too and have a very bad scalp condition as well.

I have so many other illnesses apart from FMS that it seems unbeliveable. Some of them are an underactive thyroid, restless legs syndrome, I am deaf in one ear, hughes syndrome, sicca syndrome, hiatus hernia, acid reflux, both rheumatiod and osteo arthritis and high blood pressure to name a few. Some, I know are connected to FMS, but not all.

I hope you get some relief from the itching soon. It can be so bad at times.

 

January - May 20

Hi seedbeads - I think usually, if you are very allergic you have problems even in childhood, although you can develop allergies later. How do you know this is eczema? Itching and rash can be due to many different things… you COULD be having a severe reaction to something - so I would suggest you see your doctor asap, especially if you start to have breathing problems - that could be a medical emergency.

My first question is always - have you started taking any drugs? An itchy rash can be a sign of a severe adverse reaction - they don't always show up immediately. If you HAVE started a drug, you might want to check with your doctor - and take along a copy of printed out drug side effects from a good website. Better yet, talk to your professional pharmacist (not pharmacy clerk) and see what s/he thinks!

For example, if you are taking Savella - here what the website drugs (dot) com says under possible side effects:

"Dermatologic side effects including hyperhidrosis (9%), rash (3%), pruritus [itching] (2%), night sweats, erythema multiforme, and Stevens Johnson syndrome have been reported."

If you are taking Cymbalta, the same site says:

"Seek medical attention right away if any of these SEVERE side effects occur when using Cymbalta Delayed-Release Capsules: Severe allergic reactions (rash; hives; itching…."

If you are taking Lyrica, the site says side effects include:

"Skin and Appendages –Frequent: Pruritus [itching], Infrequent: Alopecia, Dry skin, Eczema, Hirsutism, Skin ulcer, Urticaria, Vesiculobullous rash; Rare: Angioedema, Exfoliative dermatitis, Lichenoid dermatitis, Melanosis, Nail Disorder, Petechial rash, Purpuric rash, Pustular rash, Skin atrophy, Skin necrosis, Skin nodule, Stevens-Johnson syndrome, Subcutaneous nodule"

Hope you get some answers soon, and let us know what you find out. Good luck with it. And fibromite is right, while you are waiting to see the doctor, hydrocortisone can help -- but you should see the doctor, I think. I don't believe skin rash and itching is related to Fibro - only to the meds used.

 

kvc33 - May 21

If you are taking any supplements or medications you may just be starting to have an allergic reaction to them. Most meds and supplements make me itchy which is my body's way of telling me not to take them. You really need to get this checked out. Try a non-drowsy 24 hour antihistamine and see if it works. Take it for a few days. If you have just started a new med or supplement stop taking it. Skin conditions can also be caused by food allergies. My niece had swelling in her fingers that was traced to an allergy to diary and gluten.

 

seedbeads - May 21

I haven't started anything new, eaten anything new, or been in contact with anything new. This happens out of nowhere - it comes, stays for a day, then goes away. I haven't found any correlation to food, medication, or lifestyle.

I never said this WAS eczema, I just said that it looks an awful lot like it - little itchy bumps that create red patches and eventually get flaky.

I saw my doctor, but by then, it had cleared up. He told me he couldn't treat something he couldn't see, and sent me on my way. He's been helpful like that lately.

 

January - May 21

Well, that's good that you're not on any new meds or other things - it's probably not anything life-threatening and serious from what you say. Rather, annoying, it sounds like. I've been "allergic" for most of my life - and I know that you can develop allergies to things you tolerated previously. This could be a reaction to food - or soap. Or some weird medical condition. I know what you mean about getting to the dr. - there's no point in going if you can't get in while the symptom is visible! Sometimes a walk-in clinic is a better alternative!

Have you googled eczema to see if it looks like what you have? I googled "blistery rash on hands" and got a good site that said it could be caused by things like latex gloves, nickel-containing jewelry - or even dust mites! There are some medical sites that have clear pictures of different types of rashes to help in diagnosis.

As others said, and you probably know already - there are OTC antihistamine things that really help with itchy reactions. Don't know if you've tried things like Benadryl tabs or cortisone cream - if not, they might help. (Benadryl can interact with many meds though.) Hope you feel better. Itching is enough to drive you crazy sometimes! If you've ever had hives….?? They are almost unbearable!

 

kvc33 - May 22

It's possible that you have come into contact with something that you are not aware of. Are you on well water? Does this happen at any time of the year? Who were you in contact with and where did you go just before the reaction? It's also possible to have reactions to foods sometimes and not others especially if you have eaten a greater amount than usual. Keep a diary of your intake and activities to see if you can see a pattern over time.

 

seedbeads - May 22

Nothing had changed in my diet, I'm not on well water, and it isn't seasonal or in any way cyclic.

I DO know I'm allergic to dust-mites, in that I had a huge hive at the allergist when she tested for it. She insisted that they cause respiratory symptoms and not skin rashes, and so did my doctor. I haven't looked into it. I know I wasn't doing anything notable when it started; it just came out of nowhere while I was sitting at my computer.

 

kvc33 - May 22

The electromagnetic frequencies that a computer puts out cause me to itch sometimes. If I am reacting to something, sitting at the computer makes it worse and sometimes just brings it on by itself. My bf explained that it also causes changes in the air and that my skin reacts to it. Some very sensitive people will react to changes in temperature or humidity. There was a time when I had dermographia. I would come in from taking a walk outside and I would have an incredible itch and when I scratched the skin came up in white welts. The combination of exercise and change in air temperature apparently caused it. One time my eye swelled up like you wouldn't believe from a short run outside. It went away on it's own and I haven't had an attack for many years.

 

January - May 22

Wow, kvc, that's interesting about the EMF and the computer!! I've been reading that it is just not healthy to be around all these electronic devices constantly. Makes sense that very sensitive people would have a more immediate reaction!

Seedbeads - I wouldn't rule out dust mites as a cause of the rashes. I am severely allergic to them too, and I think they give me rashes at times. kvc's remark sure relates to what you said about sitting at the computer!

Hope you are both having good days! I guess we all are, since the world didn't end yesterday! LOL! : )

 

seedbeads - May 23

Haha, it WOULD relate if I wasn't at the computer ALL the time! I do find that all of my symptoms get worse if I've spent time outside in the sun. I wonder if it's related to that somehow.

 

peachmelba - June 2

hi seedbeads i itch on a daily basis i have dry skin on my stomach hips and thighs. and yes it is fibro related two of my fellow sufferers have the same problem as well. i scratch that much i start to bleed and then when the scabs have almost gone i scratch again so it never really clears up. the only thing I've found that relieves the itch is having a bath then moisturizing straight away. if you live here in the uk there is a great moisturizer thats called aqueous cream. try it sorry if you live anywhere else i don't know what you would call it. hope this helps. if people tell you its something you have changed in your washing or diet they obviously havent had this symptom yet! all the best

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question